Alert archive / Iowa / River Flood Warnings in 2017

River Flood Warning 3, NWS Des Moines, IA

March 7, 2017Black Hawk County, Iowa

NWS Des Moines, IA issued this river flood warning at Mar 7, 2017, 10:40 AM CST for Black Hawk County, Iowa. It took effect at Mar 8, 2017, 10:00 PM CST. It was in force for 68 hr.

The area

The outline as issued.

The facts

Issued
Mar 7, 2017, 10:40 AM CST (16:40 UTC)
In effect from
Mar 8, 2017, 10:00 PM CST
Expired
Mar 11, 2017, 6:00 PM CST
In force
68 hr
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Flood severity
Minor

County Black Hawk County, IA

The radar

The Des Moines radar (KDMX), 141 km from the middle of the area, began a volume at 16:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cedar River at Cedar Falls (CEDI4). The gauge peaked at 88.52 ft at Mar 10, 2017, 2:00 AM CST.

actionminormoderate859003/0703/0803/0903/1003/1103/1203/13
Action stage
85 ft
Minor stage
89 ft
Moderate stage
92 ft
Major stage
94 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05463050, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

218 
WGUS43 KDMX 071640
FLWDMX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Des Moines IA
1040 AM CST Tue Mar 7 2017

...The National Weather Service in Des Moines has issued a Flood 
Warning for all or portions of the following rivers in Iowa...Cedar 
River...

  Affecting the following counties in Iowa...Black Hawk
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at... www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC013-081640-
/O.NEW.KDMX.FL.W.0003.170309T0400Z-170312T0000Z/
/CEDI4.1.ER.170309T0400Z.170310T0000Z.170311T0000Z.NO/
1040 AM CST Tue Mar 7 2017

...Flood Warning in effect until Friday evening...

The National Weather Service in Des Moines has issued a
* Flood Warning for
  The Cedar River at Cedar Falls...or From the West Fork Cedar 
  River...to the Cedar Falls-Waterloo city limits.
* Until Friday evening.
* At 9:45 AM Tuesday the stage was 84.8 feet...or 3.2 feet below 
  Flood Stage.
* Flood Stage is 88.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage late Wednesday evening. Continue 
  rising to 88.8 feet...or 0.8 feet above Flood Stage...Thursday 
  evening. Then begin falling and go below Flood Stage Friday 
  evening.
* Impact...At 88.8 feet...Water covers the north and south legs of 
  Cottage Row Road south of Snag Creek.

&&

LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
      4262 9241 4256 9238             

$$

Small
11 follow-up statements
486 
WGUS83 KDMX 072224
FLSDMX

Flood Statement
National Weather Service Des Moines IA
424 PM CST Tue Mar 7 2017

...The Flood Warning continues for all or portions of the following 
rivers in Iowa...Cedar River...

  Affecting the following counties in Iowa...Black Hawk
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC013-082224-
/O.CON.KDMX.FL.W.0003.170309T0400Z-170312T0000Z/
/CEDI4.1.ER.170309T0400Z.170310T0000Z.170311T0000Z.NO/
424 PM CST Tue Mar 7 2017

...Flood Warning remains in effect until Friday evening...

The Flood Warning continues for
  The Cedar River at Cedar Falls...or From the West Fork Cedar 
  River...to the Cedar Falls-Waterloo city limits.
* Until Friday evening.
* At  3:45 PM Tuesday the stage was 85.3 feet...or 2.7 feet below 
  Flood Stage.
* Flood Stage is 88.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage late Wednesday evening. Continue 
  rising to 88.8 feet...or 0.8 feet above Flood Stage...Thursday 
  evening. Then begin falling and go below Flood Stage Friday 
  evening.
* Impact...At 88.8 feet...Water covers the north and south legs of 
  Cottage Row Road south of Snag Creek.

&&

LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
      4262 9241 4256 9238             

$$
067 
WGUS83 KDMX 081551
FLSDMX

Flood Statement
National Weather Service Des Moines IA
951 AM CST Wed Mar 8 2017

...The Flood Warning has been extended for all or portions of the 
following rivers in Iowa...Cedar River...

  Affecting the following counties in Iowa...Black Hawk
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC013-091551-
/O.EXT.KDMX.FL.W.0003.170309T0900Z-170312T0129Z/
/CEDI4.1.ER.170309T0900Z.170310T0600Z.170311T0129Z.NO/
951 AM CST Wed Mar 8 2017

...Flood Warning now in effect until Friday evening...

The Flood Warning continues for
  The Cedar River at Cedar Falls...or From the West Fork Cedar 
  River...to the Cedar Falls-Waterloo city limits.
* Until Friday evening.
* At 8:45 AM Wednesday the stage was 86.6 feet...or 1.4 feet below 
  Flood Stage.
* Flood Stage is 88.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage early Thursday morning. Continue 
  rising to 88.8 feet...or 0.8 feet above Flood Stage...early Friday
  morning. Then begin falling and go below Flood Stage Friday 
  evening.
* Impact...At 88.8 feet...Water covers the north and south legs of 
  Cottage Row Road south of Snag Creek.

&&

LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
      4262 9241 4256 9238             

$$
990 
WGUS83 KDMX 090159
FLSDMX

Flood Statement
National Weather Service Des Moines IA
759 PM CST Wed Mar 8 2017

...The Flood Warning has been extended for all or portions of the 
following rivers in Iowa...Cedar River...

  Affecting the following counties in Iowa...Black Hawk
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC013-100159-
/O.EXT.KDMX.FL.W.0003.170309T1030Z-170311T2230Z/
/CEDI4.1.ER.170309T1030Z.170310T0000Z.170310T2230Z.NO/
759 PM CST Wed Mar 8 2017

...Flood Warning now in effect until Friday afternoon...

The Flood Warning continues for
  The Cedar River at Cedar Falls...or From the West Fork Cedar 
  River...to the Cedar Falls-Waterloo city limits.
* Until Friday afternoon.
* At  6:45 PM Wednesday the stage was 87.3 feet...or 0.7 feet below 
  Flood Stage.
* Flood Stage is 88.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage early Thursday morning. Continue 
  rising to 88.7 feet...or 0.7 feet above Flood Stage...Thursday 
  evening. Then begin falling and go below Flood Stage Friday 
  afternoon.
* Impact...At 88.5 feet...Water covers the bike path at George Wyth 
  Park.

&&

LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
      4262 9241 4256 9238             

$$
190 
WGUS83 KDMX 091023
FLSDMX

Flood Statement
National Weather Service Des Moines IA
423 AM CST Thu Mar 9 2017

...The Flood Warning continues or portions of the 
following river in Iowa...Cedar River...

  Affecting the following counties in Iowa...Black Hawk
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC013-101023-
/O.EXT.KDMX.FL.W.0003.170309T1200Z-170311T2230Z/
/CEDI4.1.ER.170309T1200Z.170310T0000Z.170310T2230Z.NO/
423 AM CST Thu Mar 9 2017

...Flood Warning in effect until late Friday afternoon...

The Flood Warning continues for
  The Cedar River at Cedar Falls...or From the West Fork Cedar 
  River...to the Cedar Falls-Waterloo city limits.
* Until late Friday afternoon.
* At  3:45 AM Thursday the stage was 87.8 feet...or 0.2 feet below 
  Flood Stage.
* Flood Stage is 88.0 feet.
* No flooding is occurring and Minor flooding is forecast.
* Forecast...rise to Flood Stage this morning. Continue rising to 
  88.7 feet...or 0.7 feet above Flood Stage...this evening. Then 
  begin falling and go below Flood Stage late Friday afternoon.
* Impact...At 88.5 feet...Water covers the bike path at George Wyth 
  Park.

&&

LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
      4262 9241 4256 9238             

$$
306 
WGUS83 KDMX 091744
FLSDMX

Flood Statement
National Weather Service Des Moines IA
1144 AM CST Thu Mar 9 2017

...The Flood Warning continues for all or portions of the following 
rivers in Iowa...Cedar River...

  Affecting the following counties in Iowa...Black Hawk
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC013-101744-
/O.CON.KDMX.FL.W.0003.000000T0000Z-170311T2230Z/
/CEDI4.1.ER.170309T1300Z.170310T0600Z.170310T2230Z.NO/
1144 AM CST Thu Mar 9 2017

...Flood Warning remains in effect until late Friday afternoon...

The Flood Warning continues for
  The Cedar River at Cedar Falls...or From the West Fork Cedar 
  River...to the Cedar Falls-Waterloo city limits.
* Until late Friday afternoon.
* At 10:45 AM Thursday the stage was 88.2 feet...or 0.2 feet above 
  Flood Stage.
* Flood Stage is 88.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 88.7 feet...or 0.7 feet above Flood Stage...
  after midnight tonight. Then begin falling and go below Flood 
  Stage late Friday afternoon.
* Impact...At 88.5 feet...Water covers the bike path at George Wyth 
  Park.

&&

LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
      4262 9241 4256 9238             

$$
622 
WGUS83 KDMX 092232
FLSDMX

Flood Statement
National Weather Service Des Moines IA
432 PM CST Thu Mar 9 2017

...The Flood Warning continues for all or portions of the following 
rivers in Iowa...Cedar River...

  Affecting the following counties in Iowa...Black Hawk
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC013-102232-
/O.CON.KDMX.FL.W.0003.000000T0000Z-170311T2230Z/
/CEDI4.1.ER.170309T1300Z.170310T0600Z.170310T2230Z.NO/
432 PM CST Thu Mar 9 2017

...Flood Warning remains in effect until late Friday afternoon...

The Flood Warning continues for
  The Cedar River at Cedar Falls...or From the West Fork Cedar 
  River...to the Cedar Falls-Waterloo city limits.
* Until late Friday afternoon.
* At  3:45 PM Thursday the stage was 88.3 feet...or 0.3 feet above 
  Flood Stage.
* Flood Stage is 88.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 88.7 feet...or 0.7 feet above Flood Stage...
  after midnight tonight. Then begin falling and go below Flood 
  Stage late Friday afternoon.
* Impact...At 88.5 feet...Water covers the bike path at George Wyth 
  Park.

&&

LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
      4262 9241 4256 9238             

$$
343 
WGUS83 KDMX 100151
FLSDMX

Flood Statement
National Weather Service Des Moines IA
751 PM CST Thu Mar 9 2017

...The Flood Warning has been extended for all or portions of the 
following rivers in Iowa...Cedar River...

  Affecting the following counties in Iowa...Black Hawk
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC013-110151-
/O.EXT.KDMX.FL.W.0003.000000T0000Z-170312T0430Z/
/CEDI4.1.ER.170309T1300Z.170310T0600Z.170311T0430Z.NO/
751 PM CST Thu Mar 9 2017

...Flood Warning now in effect until late Friday evening...

The Flood Warning continues for
  The Cedar River at Cedar Falls...or From the West Fork Cedar 
  River...to the Cedar Falls-Waterloo city limits.
* Until late Friday evening.
* At  6:45 PM Thursday the stage was 88.4 feet...or 0.4 feet above 
  Flood Stage.
* Flood Stage is 88.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...rise to 88.6 feet...or 0.6 feet above Flood Stage...
  after midnight tonight. Then begin falling and go below Flood 
  Stage late Friday evening.
* Impact...At 88.5 feet...Water covers the bike path at George Wyth 
  Park.

&&

LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
      4262 9241 4256 9238             

$$
028 
WGUS83 KDMX 100943
FLSDMX

Flood Statement
National Weather Service Des Moines IA
343 AM CST Fri Mar 10 2017

...The Flood Warning has been extended for all or portions of the 
following rivers in Iowa...Cedar River...

  Affecting the following counties in Iowa...Black Hawk
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC013-110943-
/O.EXT.KDMX.FL.W.0003.000000T0000Z-170312T0403Z/
/CEDI4.1.ER.170309T1300Z.170310T0800Z.170311T0403Z.NO/
343 AM CST Fri Mar 10 2017

...Flood Warning now in effect until late this evening...

The Flood Warning continues for
  The Cedar River at Cedar Falls...or From the West Fork Cedar 
  River...to the Cedar Falls-Waterloo city limits.
* Until late this evening.
* At  2:45 AM Friday the stage was 88.5 feet...or 0.5 feet above 
  Flood Stage.
* Flood Stage is 88.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...stay steady at 88.5 feet...or 0.5 feet above
  Flood Stage...this morning. Then begin falling and go below
  Flood Stage late this evening.
* Impact...At 88.5 feet...Water covers the bike path at George Wyth 
  Park.

&&

LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
      4262 9241 4256 9238             

$$
616 
WGUS83 KDMX 101608
FLSDMX

Flood Statement
National Weather Service Des Moines IA
1008 AM CST Fri Mar 10 2017

...The Flood Warning has been extended for all or portions of the 
following rivers in Iowa...Cedar River...

  Affecting the following counties in Iowa...Black Hawk
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC013-111608-
/O.EXT.KDMX.FL.W.0003.000000T0000Z-170312T0356Z/
/CEDI4.1.ER.170309T1300Z.170310T0800Z.170311T0356Z.NO/
1008 AM CST Fri Mar 10 2017

...Flood Warning now in effect until late this evening...

The Flood Warning continues for
  The Cedar River at Cedar Falls...or From the West Fork Cedar 
  River...to the Cedar Falls-Waterloo city limits.
* Until late this evening.
* At  9:45 AM Friday the stage was 88.4 feet...or 0.4 feet above 
  Flood Stage.
* Flood Stage is 88.0 feet.
* Minor flooding is occurring and is forecast to continue.
* Forecast...continue falling and go below Flood Stage late this 
  evening.
* Impact...At 88.5 feet...Water covers the bike path at George Wyth 
  Park.

&&

LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
      4262 9241 4256 9238             

$$
861 
WGUS83 KDMX 110113
FLSDMX

Flood Statement
National Weather Service Des Moines IA
713 PM CST Fri Mar 10 2017

...The Flood Warning has been extended for all or portions of the 
following rivers in Iowa...Cedar River...

  Affecting the following counties in Iowa...Black Hawk
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC013-120113-
/O.EXT.KDMX.FL.W.0003.000000T0000Z-170312T0209Z/
/CEDI4.1.ER.170309T1300Z.170310T0800Z.170311T0209Z.NO/
713 PM CST Fri Mar 10 2017

...Flood Warning now in effect until this evening...

The Flood Warning continues for
  The Cedar River at Cedar Falls...or From the West Fork Cedar 
  River...to the Cedar Falls-Waterloo city limits.
* Until this evening.
* At  6:45 PM Friday the stage was 88.0 feet...or 0.0 feet above 
  Flood Stage.
* Flood Stage is 88.0 feet.
* Minor flooding is occurring.
* Forecast...continue falling and go below Flood Stage this evening.


&&

LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
      4262 9241 4256 9238             

$$
598 
WGUS83 KDMX 110425
FLSDMX

Flood Statement
National Weather Service Des Moines IA
1025 PM CST Fri Mar 10 2017

...The Flood Warning has been cancelled for all or portions of the 
following rivers in Iowa...Cedar River...

  Affecting the following counties in Iowa...Black Hawk
  
River forecasts include observed precipitation...as well as expected
precipitation over the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route. Turn around...do not drown.

More information...including impact statements and crest histories 
is available on the Web at...  www.weather.gov/desmoines. Click on 
the Rivers and Lakes link.

&&

IAC013-110455-
/O.CAN.KDMX.FL.W.0003.000000T0000Z-170312T0209Z/
/CEDI4.1.ER.170309T1300Z.170310T0800Z.170311T0115Z.NO/
1025 PM CST Fri Mar 10 2017

...Flood Warning is cancelled...

The Flood Warning is cancelled for
  The Cedar River at Cedar Falls...or From the West Fork Cedar 
  River...to the Cedar Falls-Waterloo city limits.
* At  9:45 PM Friday the stage was 87.9 feet...or 0.1 feet below 
  Flood Stage.
* Forecast...fall to 85.8 feet Sunday morning.


&&

LAT...LON 4256 9238 4251 9245 4258 9255 4262 9255
      4262 9241 4256 9238             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this river flood warning went out at Mar 7, 5:38 AM CST, 5 hours 2 minutes earlier.

Area forecast discussion, Mar 7, 5:38 AM CST, 5 hours 2 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
538 AM CST Tue Mar 7 2017

.SHORT TERM.../Today through Tomorrow Night/
Issued at 416 AM CST Tue Mar 7 2017

A drier and cooler airmass will be in place today with main concern
with winds as system pulls into Canada.  Aforementioned winds will
mainly be driven by deep mixing as pressure gradient and
isallobaric changes not as much of a player as would normally be
suspected.  While models soundings have continued to show mixing up
to 500mb if not higher, in reality 700 mb seems more reasonable.
This still provides gusts of 45-55 mph in the north to 35-40 mph in
southern Iowa.  Have continued with the Wind Advisory in northern
Iowa and expanded some on the southeast side near Waterloo and
Marshalltown after collaboration with DVN.  If mixing does deepen
more than expected, the advisory area would need to be expanded
southward.

Other concern today will be the increasing instability across
northern half of Iowa ahead of an approaching shortwave.  Will
likley see isolated thunderstorms develop the northern half of the
state by mid afternoon ahead of weak trof axis sliding through the
state.  Therefore, have included this threat in the forecast during
the afternoon and into the evening across the north as the wave
moves quickly east.  Also to consider would be the possibility of a
severe wind gusts with this storms given the strong wind profile
aloft and the inverted V profile near the surface.

After the departure of the wave tonight, winds will diminish
somewhat with clearing skies.  On Wednesday, mixing will increase
once again by afternoon, although the profiles are not as strong
with surface ridging approaching the Missouri River valley by
afternoon.  Although conditions will be breezy, winds will not be as
strong as today and don't foresee any headlines at this point.

.LONG TERM.../Thursday through Monday/
Issued at 416 AM CST Tue Mar 7 2017

Low-impact extended fcst period, with a few days of cooler, below
normal, temperatures and light snow possibly returning for this
upcoming weekend.

Overall large-scale setup places an upper low over the Hudson Bay,
and another off the Pacific coast near Vancouver. Upper level jet is
slated to be barely north of IA by 12z Thu. As the Hudson Bay low
slowly propagates to the SE, colder air will sink down into
IA...bringing 850mb temps down to -5C to -10C by 12z Fri...with -15C
850mb temperatures in NE IA by 12z Sat. Conversely, with WAA, 850mb
temps were +10C to +15C yesterday (Monday).

Cloud cover should be on the uptick Thursday in the mid to upper
levels. As the aforementioned Hudson Bay low moves over the NE
CONUS, a 1040 mb high looks to ride southeastward through southern
Canada, nearing the Minnesota/Canada border by 12z Sun. This should
bring drier, NE air in the near-sfc levels. Aloft, an impulse looks
to eject off the Pacific Ocean low and race eastward with the upper
jet towards Iowa. The source of this impulse traces back well into
the Pacific, so timing and location of this shortwave has a fair
amount of room for variation between now and Saturday. Initial looks
at the profile shows decent saturation aloft, coupled with adequate
mid-level frontogenetical forcing. Our problem may be getting precip
down to the sfc. At this range, in the regime of NE near-sfc flow,
models tend to underdo amount of dry air with a large high to the
north. Some GFSensemble perturbations exceeding 0.25 inches of
QPF, which seems well overdone. As of now, setup is for a majority
of precip to fall in the form of snow. Will keep an eye on trends
the next few model packages.

&&

.AVIATION.../For the 12Z TAFS through 12Z Wednesday morning/
Issued at 538 AM CST Tue Mar 7 2017

VFR conditions will be common during the forecast period with any
ceilings remaining at or above 5kft. There will be isolated
thunderstorms across northern Iowa this afternoon into the early
evening which may impact flight operations at the northern TAF
sites, but only for a short duration. Surface winds will remain
very strong from the west today but will diminish somewhat tonight
as skies clear.

&&

.FIRE WEATHER...
Issued at 416 AM CST Tue Mar 7 2017

GFDI values are rather impressive by this afternoon across the
entire area with the extreme category in virtually all locations.
Relative humidity values drop below 25 percent across the southwest
half of the forecast area and down close to 30 percent in the
northeast.  There may be some reprieve by mid afternoon in the north
as clouds increase and some isolated thunderstorms develop, however
conditions will be rather good for fire development.  This is
despite the fact that all area saw some rainfall last evening.  The
strong winds overnight likely helped dry most of the grasses and
this process will intensify into the day as mixing deepens.  Given
the above factors and after collaboration with surrounding offices,
have decided to go with a Red Flag Warning from 11 am to 6 pm.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from 11 AM this morning to 6 PM CST this
evening for IAZ004>007-015>017-023>028-033>039-044>050-057>062-
070>075-081>086-092>097.

Wind Advisory from 10 AM this morning to 6 PM CST this evening
for IAZ004>007-015>017-023>028-033>039-044>050.

&&

SHORT TERM...Cogil
LONG TERM...Kotenberg
AVIATION...Cogil
FIRE WEATHER...Cogil
Hazardous weather outlook, Mar 7, 4:29 AM CST, 6 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
429 AM CST Tue Mar 7 2017

IAZ004>007-015>017-023>028-033>039-044>050-081030-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-
429 AM CST Tue Mar 7 2017

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

A Red Flag Warning is in effect for the area. Please refer to the
National Weather Service website at weather.gov/desmoines for
further details.

A Wind Advisory is in effect for the area. Please refer to the
National Weather Service website at weather.gov/desmoines for
further details.

Additionally, isolated afternoon thunderstorms are possible. A few
storms may produce strong to severe wind gusts.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

IAZ057>062-070>075-081>086-092>097-081030-
Audubon-Guthrie-Dallas-Polk-Jasper-Poweshiek-Cass-Adair-Madison-
Warren-Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-
Taylor-Ringgold-Decatur-Wayne-Appanoose-Davis-
429 AM CST Tue Mar 7 2017

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today and tonight

A Red Flag Warning is in effect for the area. Please refer to the
National Weather Service website at weather.gov/desmoines for
further details.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

Kotenberg

In the hours before

Local storm report, Mar 7, 6:07 AM CST, 4 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
607 AM CST TUE MAR 7 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0902 PM     TSTM WND DMG     1 E OTTUMWA             41.02N 92.40W
03/06/2017                   WAPELLO            IA   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED SEVERAL TREES DOWN
            THROUGHOUT TOWN. ROOF OFF A HOUSE ON S.
            MADISON AVE. METAL SHED DESTROYED ON 50TH
            ST. TIME AND REPORT ESTIMATED FROM RADAR.
            DELAYED REPORT.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, Mar 7, 9:41 AM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
941 AM CST TUE MAR 7 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND DMG     1 SSW MOUNT AYR         40.71N 94.24W
03/06/2017                   RINGGOLD           IA   CO-OP OBSERVER

            MINOR TREE DAMAGE. DAMAGE TO STREET SIGNS.

&&

BSS
Local storm report, Mar 7, 9:49 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
949 AM CST TUE MAR 7 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND DMG     AGENCY                  41.00N 92.31W
03/06/2017                   WAPELLO            IA   PUBLIC

            LARGE PINE TREE UPROOTED. .

&&

FOWLE

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 6:03 PM CSTSevere Thunderstorm WarningDMXAdair, Boone, Cass, Dallas, Greene, Guthrie and 1 more42 min
Mar 6, 6:09 PM CSTSevere Thunderstorm WarningDMXFranklin, Hamilton, Hardin, Wright51 min
Mar 6, 6:30 PM CSTSevere Thunderstorm WarningDMXAdair, Boone, Dallas, Madison, Polk, Story and 1 more45 min
Mar 6, 6:31 PM CSTSevere Thunderstorm WarningDMXCerro Gordo29 min
Mar 6, 6:39 PM CSTSevere Thunderstorm WarningDMXClarke, Union51 min
Mar 6, 7:07 PM CSTSevere Thunderstorm WarningDMXJasper, Marshall, Polk, Story53 min
Mar 6, 7:07 PM CSTSevere Thunderstorm WarningDMXButler, Franklin, Grundy, Hardin, Marshall37 min
Mar 6, 7:12 PM CSTSevere Thunderstorm WarningDMXMarion, Warren48 min
Mar 6, 7:21 PM CSTSevere Thunderstorm WarningDMXClarke, Lucas, Monroe54 min
Mar 6, 7:21 PM CSTTornado WarningDMXMarion, Warren24 min
Mar 6, 7:31 PM CSTSevere Thunderstorm WarningDMXDecatur, Wayne59 min
Mar 6, 7:32 PM CSTSevere Thunderstorm WarningDMXBlack Hawk, Bremer, Butler, Grundy58 min
Mar 6, 7:40 PM CSTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama54 min
Mar 6, 7:40 PM CSTTornado Warning Tornado observedDMXJasper, Mahaska, Marion22 min
Mar 6, 7:43 PM CSTTornado WarningDMXJasper, Poweshiek32 min
Mar 6, 7:51 PM CSTSevere Thunderstorm WarningDMXMahaska, Marion54 min
Mar 6, 7:56 PM CSTTornado Warning Tornado observedDMXWayne34 min
Mar 6, 8:08 PM CSTSevere Thunderstorm WarningDMXAppanoose, Lucas, Monroe, Wayne35 min
Mar 6, 8:22 PM CSTTornado WarningDMXAppanoose, Wayne23 min
Mar 6, 8:38 PM CSTSevere Thunderstorm WarningDMXAppanoose, Davis, Monroe, Wapello41 min
Mar 6, 8:40 PM CSTTornado WarningDMXAppanoose, Davis, Monroe, Wapello35 min
Mar 7, 4:00 AM CSTRed Flag WarningDMXAdair, Adams, Appanoose, Audubon, Black Hawk, Boone and 45 more14 hr

Nearby

River Flood Warnings in Iowa, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.